Alert archive / Iowa / Tornado Warnings in 2023
Tornado Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jan 16, 2023, 2:01 PM CST for Benton County, Iowa County, Johnson County, Iowa. It was in force for 29 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 16, 2023, 2:01 PM CST (20:01 UTC)
- Expired
- Jan 16, 2023, 2:30 PM CST
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Benton County, IA, Iowa County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 2:01 PM CST | TORNADO | 1 Ene Williamsburg, IA | BRIEF TORNADO TOUCHDOWN. |
| Jan 16, 2:03 PM CST | TORNADO | 1 N Williamsburg, IA | SEMI BLOWN OVER AT MILE MARKER 223. WILLIAMSBURG EXIT AND INTERSTATE 80. |
| Jan 16, 2:03 PM CST | TORNADO | 2 Nne Williamsburg, IA | TORNADO 2 MILES TO THE SOUTHEAST OF SPOTTERS LOCATION. |
| Jan 16, 2:16 PM CST | HAIL 0.88 | 2 S Upper South Amana, IA | NICKEL SIZE HAIL. |
| Jan 16, 2:18 PM CST | HAIL 0.25 | Amana, IA | HAIL ACCUMULATED ON THE GROUND. |
| Jan 16, 2:24 PM CST | HAIL 1 | 1 Ene Homestead, IA | NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND. |
| Jan 16, 2:25 PM CST | HAIL 0.25 | Amana, IA | PEA SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WFUS53 KDVN 162001
TORDVN
IAC011-095-103-162030-
/O.NEW.KDVN.TO.W.0001.230116T2001Z-230116T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
201 PM CST Mon Jan 16 2023
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northwestern Johnson County in east central Iowa...
Southeastern Benton County in east central Iowa...
Northeastern Iowa County in east central Iowa...
* Until 230 PM CST.
* At 200 PM CST, a severe thunderstorm capable of producing a tornado
was located over Williamsburg, or 7 miles southeast of Marengo,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Upper South Amana and South Amana around 210 PM CST.
Middle Amana, High Amana, West Amana and Homestead around 215 PM
CST.
Amana, East Amana and Watkins around 220 PM CST.
Other locations in the path of this tornadic thunderstorm include
Norway and Walford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4195 9195 4189 9183 4186 9183 4186 9179
4181 9169 4162 9197 4168 9208
TIME...MOT...LOC 2000Z 210DEG 29KT 4170 9199
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gunkel6 follow-up statements
122
WWUS53 KDVN 162002
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
202 PM CST Mon Jan 16 2023
IAC011-095-103-162030-
/O.CON.KDVN.TO.W.0001.000000T0000Z-230116T2030Z/
Johnson IA-Benton IA-Iowa IA-
202 PM CST Mon Jan 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
NORTHWESTERN JOHNSON...SOUTHEASTERN BENTON AND NORTHEASTERN IOWA
COUNTIES...
At 202 PM CST, a confirmed tornado was located over Conroy, or 7
miles southeast of Marengo, moving northeast at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Upper South Amana, South Amana and West Amana around 210 PM CST.
Amana, Middle Amana, High Amana and Homestead around 215 PM CST.
East Amana and Watkins around 220 PM CST.
Other locations in the path of this tornadic thunderstorm include
Walford and Norway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4195 9195 4189 9183 4186 9183 4186 9179
4181 9169 4162 9197 4168 9208
TIME...MOT...LOC 2002Z 210DEG 29KT 4171 9198
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Gunkel331
WWUS53 KDVN 162006
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
206 PM CST Mon Jan 16 2023
IAC011-095-103-162030-
/O.CON.KDVN.TO.W.0001.000000T0000Z-230116T2030Z/
Johnson IA-Benton IA-Iowa IA-
206 PM CST Mon Jan 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
NORTHWESTERN JOHNSON...SOUTHEASTERN BENTON AND NORTHEASTERN IOWA
COUNTIES...
At 205 PM CST, a confirmed tornado was located over Conroy, or near
Marengo, moving northeast at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado is ongoing.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
South Amana and West Amana around 210 PM CST.
Amana, Middle Amana, High Amana and Homestead around 215 PM CST.
East Amana around 220 PM CST.
Other locations in the path of this tornadic thunderstorm include
Norway and Walford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4194 9193 4189 9183 4186 9183 4186 9179
4181 9169 4165 9193 4171 9203
TIME...MOT...LOC 2005Z 210DEG 29KT 4174 9196
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Gunkel112
WWUS53 KDVN 162010
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
210 PM CST Mon Jan 16 2023
IAC011-095-103-162030-
/O.CON.KDVN.TO.W.0001.000000T0000Z-230116T2030Z/
Johnson IA-Benton IA-Iowa IA-
210 PM CST Mon Jan 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
NORTHWESTERN JOHNSON...SOUTHEASTERN BENTON AND NORTHEASTERN IOWA
COUNTIES...
At 209 PM CST, a confirmed tornado was located over Upper South
Amana, or 7 miles east of Marengo, moving northeast at 35 mph.
HAZARD...Damaging tornado on the ground.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Amana around 215 PM CST.
East Amana around 220 PM CST.
Walford and Norway around 225 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4194 9193 4189 9183 4186 9183 4186 9179
4181 9169 4167 9190 4173 9202
TIME...MOT...LOC 2009Z 210DEG 29KT 4177 9193
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Gunkel590
WWUS53 KDVN 162013
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
213 PM CST Mon Jan 16 2023
IAC011-095-103-162030-
/O.CON.KDVN.TO.W.0001.000000T0000Z-230116T2030Z/
Johnson IA-Benton IA-Iowa IA-
213 PM CST Mon Jan 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
NORTHWESTERN JOHNSON...SOUTHEASTERN BENTON AND NORTHEASTERN IOWA
COUNTIES...
At 213 PM CST, a confirmed tornado was located over Middle Amana, or
8 miles east of Marengo, moving northeast at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Walford and Norway around 225 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4189 9183 4186 9183 4186 9179 4181 9169
4169 9187 4176 9198 4193 9191
TIME...MOT...LOC 2013Z 210DEG 29KT 4180 9191
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Gunkel500
WWUS53 KDVN 162021
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
221 PM CST Mon Jan 16 2023
IAC011-095-103-162030-
/O.CON.KDVN.TO.W.0001.000000T0000Z-230116T2030Z/
Johnson IA-Benton IA-Iowa IA-
221 PM CST Mon Jan 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
NORTHWESTERN JOHNSON...SOUTHEASTERN BENTON AND NORTHEASTERN IOWA
COUNTIES...
At 221 PM CST, a severe thunderstorm capable of producing a tornado
was located over Walford, or 11 miles east of Marengo, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Walford around 225 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
This storm has a history of producing tornadoes. Seek shelter now!
&&
LAT...LON 4189 9183 4186 9183 4186 9179 4181 9169
4174 9180 4182 9195 4193 9191
TIME...MOT...LOC 2021Z 210DEG 29KT 4186 9187
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gunkel132
WWUS53 KDVN 162029
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
229 PM CST Mon Jan 16 2023
IAC011-095-103-162037-
/O.EXP.KDVN.TO.W.0001.000000T0000Z-230116T2030Z/
Johnson IA-Benton IA-Iowa IA-
229 PM CST Mon Jan 16 2023
...THE TORNADO WARNING FOR NORTHWESTERN JOHNSON...SOUTHEASTERN BENTON
AND NORTHEASTERN IOWA COUNTIES WILL EXPIRE AT 230 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
Remember, a Tornado Warning still remains in effect for southeast
Benton, southern Linn, and northwest Johnson Counties.
LAT...LON 4189 9183 4186 9183 4186 9179 4181 9169
4174 9180 4182 9195 4193 9191
TIME...MOT...LOC 2027Z 210DEG 29KT 4189 9184
$$
GunkelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jan 16, 11:33 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 16, 11:33 AM CST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1133 AM CST Mon Jan 16 2023 ...AVIATION UPDATE... .SYNOPSIS... Issued at 210 AM CST Mon Jan 16 2023 At 2 AM, a surface low sits in north central Kansas with a warm front extending northeastward to near KOMA to KDSM then turning southeastward to KOKV to KOTM to KMQB then southeastward into the Tennessee Valley. Scattered showers are lifting northeastward across southern Iowa and northern Illinois. The atmosphere is continues to be slow to saturate with better saturation expected by 12 UTC. Temperatures ranged from 38 degrees at Sterling Rock Falls and Independence to 45 degrees at Burlington, Fort Madison, Mount Pleasant, and Moline. Dewpoints are in the 30s across the area. && .SHORT TERM...(Today and tonight) Issued at 210 AM CST Mon Jan 16 2023 Key Messages: 1. Much above normal temperatures today with near record warm highs and near record warm lows possible at several sites. 2. Instability is limited today but thunderstorms remain a possible this afternoon. Discussion: Models differences remain the same from yesterday with the HRRR being more moist than other models and the NAM being cooler overall. The main forecast concerns were related to thunderstorm chances today. A nearly vertically stacked upper level and surface low will lift northeastward from central Kansas this morning across northwest Iowa this afternoon and then into Wisconsin by 12 UTC Tuesday. As this storm system lifts northeastward today the cold front will accelerate eastward and merge with the warm front form an occluded front that will move eastward across the area this afternoon and exit into eastern Illinois by 00 UTC Tuesday. Models continue to depict the best lift and deepest saturation through 18 UTC before an impinging dry slot moves into the area. Rainfall amounts will range from 1 to 2 tenths south of Interstate 80 to up to 4 tenths of an inch along the Highway 20 corridor. Models continue to show a swath of 200 to 400 J/KG of CAPE moving across the area along and south of Highway 30 this afternoon as the occluded front moves across the area. Strong deep layer shear of 40 to 50 knots will be in place with a strong low level jet across the area. Model soundings due show a more elevated CAPE during this period but continue to show strongly counter clockwise curved hodographs however most models show the 0 to 3 km CAPE in the morning with the initial band of precipitation and not during the afternoon eliminating the tornado potential. Given the elevated nature of the CAPE, small hail is possible. If skies due clear across far southern Iowa, far northeast Missouri, and adjacent areas of Illinois there may be an increase in the overall severe threat but this will also depend how far north the 50 degree dewpoints surge today. If this does occur then there is an isolated severe storms possible that may produce hail, damaging winds or an isolated tornado. The possibility of this remains very low given the current model forecast. Have cooled temperatures slightly mainly north of a Fairfield to Galesburg line. High temperatures today are forecast to range from the upper 40s along the Highway 20 corridor to the upper 50s south of a Fairfield to Galesburg line. Several sites are within 3 to 5 degrees of record high temperatures for today. Please see the climate section below for more details. .LONG TERM...(Tuesday through Sunday) Issued at 210 AM CST Mon Jan 16 2023 Key Messages... 1) Confidence continues to increase on accumulating snow potential over the northern portions of our region for Wednesday night into Thursday 2) Temperatures will gradually cool, becoming more seasonal by the end of the week, with some chilly nights ahead for late week The long-term forecast period starts off with diminishing chances of rain across our far northeast Tuesday morning, thanks to lingering cyclonic flow/cold advection near a vertically-stacked upper-level low that will gradually trek off to the northeast. Dry conditions will then prevail the remainder of Tuesday through at least Wednesday morning as high pressure briefly settles across the region. This is short-lived, however, as our well-advertised mid- week system moves in for late Wednesday into Thursday, bringing chances of accumulating snow. Synoptically, an area of low pressure will develop via lee cyclogensis over the OK/TX panhandles, and translate northeastward towards the region, bringing a deformation zone across our neck of the woods. Confidence has been shaky over the last several shifts due to uncertainty on the exact track of the surface low, but things are continuing to come into better agreement. Both the ECMWF and GFS ensemble member low tracks are coming into agreement, with a track south and east of the region towards the Chicago. A dProg/dt of the ensemble guidance indicates a continued northward shift in the surface low, so accumulating snow is most likely to be confined across our northern areas. However, a southward shift could result in accumulating snow farther south. The NBM v4.1 probabilities of 4 inches continue to gradually increase, between 20 to 40 percent, with 40 to 70 percent chances of 2 inches (both along and north of Highway 30, highest probabilities to the north). One concern I have is that guidance is suggesting a gradient in snow accumulations somewhere in our forecast area, and a small shift in the low track would result in a shift in forecast accumulations, so we will need to keep a close eye on this. The timing of this snowfall will also coincide with both the Wednesday PM/Thursday AM commutes, so travel impacts are likely. Eventually, the precipitation will taper off sometime by late Thursday, but uncertainty remains on exactly when this snow will diminish. Temperatures will start off on Tuesday much cooler compared to what they are expected to be today, with highs in the upper 30s north to the middle 40s south. These temperatures will gradually diminish further as we head into late week, with highs Friday in the upper 20s northwest to the middle 30s southeast. Friday night and Saturday night lows will also fall to the teens to lower 20s. These late week temperatures are actually closer to seasonal averages, so nothing too drastic in terms of temperatures, but definitely cooler than what they have been recently. As far as next weekend's precipitation chances are concerned, there remains considerable uncertainty on the timing and spatial coverage of precipitation for Sunday into Monday, but signals are there for perhaps another round of light precipitation, with perhaps some more snow possible. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1130 AM CST Mon Jan 16 2023 MVFR/IFR with pockets of LIFR conditions will persist through 00z/17 with the possibility of isolated TSRA. The 18z TAFs currently do not have TSRA mentioned due to a 10 percent chance of a TAF site being impacted. After 00z/17 widespread IFR/MVFR conditions are expected as wrap around clouds arrive. && .CLIMATE... Issued at 150 PM CST Sun Jan 15 2023 Record Warm Low Temperatures for January 16... Dubuque...36 in 1980 Moline...42 in 1913 Record High Temperatures for January 16... Burlington...63 in 1990 Cedar Rapids...54 in 1990 Dubuque...54 in 1933 Moline...59 in 1990 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Cousins SHORT TERM...Cousins LONG TERM...Schultz AVIATION...08 CLIMATE...Cousins
Hazardous weather outlook, Jan 16, 3:30 AM CST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 330 AM CST Mon Jan 16 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 330 AM CST Mon Jan 16 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Chances of thunderstorms will increase today across the area. An isolated strong storm can't be ruled out. If any do develop, the main hazards will be damaging winds and an isolated tornado, along with some small hail as a lower threat. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A wintry storm system will bring a rain and snow mixture to the region Wednesday afternoon through Thursday. Accumulating snow will be possible, with at least a few inches of accumulations, especially for our northern areas. However, uncertainty remains on exact snowfall amounts and precipitation types. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. JTS
In the hours before
Local storm report, Jan 16, 11:06 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 AM CST MON JAN 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL MANCHESTER 42.49N 91.46W
01/16/2023 E0.25 INCH DELAWARE IA EMERGENCY MNGR
SMALLER THAN PEA SIZED HAIL.
&&Local storm report, Jan 16, 1:56 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CST MON JAN 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 1 N WILLIAMSBURG 41.68N 92.01W
01/16/2023 M0.50 INCH IOWA IA TRAINED SPOTTER
&&
HAASESpecial weather statement, Jan 16, 1:56 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
156 PM CST Mon Jan 16 2023
IAZ051-052-063-064-162030-
Linn IA-Benton IA-Iowa IA-Johnson IA-
156 PM CST Mon Jan 16 2023
...A strong thunderstorm will impact portions of northwestern
Johnson, southeastern Benton, southwestern Linn and eastern Iowa
Counties through 230 PM CST...
At 156 PM CST, Doppler radar was tracking a strong thunderstorm over
Williamsburg, or near Marengo, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Conroy around 200 PM CST.
Marengo around 205 PM CST.
Amana around 215 PM CST.
Other locations in the path of this storm include Norway and Walford.
This includes Interstate 80 in Iowa between mile markers 215 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4158 9205 4175 9215 4199 9191 4177 9167
TIME...MOT...LOC 1956Z 222DEG 32KT 4170 9205
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GunkelThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 1:56 PM CST | Special Weather Statement | DVN | Iowa | 34 min |
| Jan 16, 2:20 PM CST | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 25 min |
| Jan 16, 2:39 PM CST | Tornado Warning | DVN | Jones, Linn | 36 min |
| Jan 16, 3:07 PM CST | Tornado Warning | DVN | Cedar, Jones, Linn | 23 min |
Nearby
Tornado Warnings in Iowa, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.